Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 54, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 14, 2019, 3:10 PM PDT. It took effect at May 15, 2019, 11:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2019, 3:10 PM PDT (22:10 UTC)
- In effect from
- May 15, 2019, 11:00 AM PDT
- Expired
- May 16, 2019, 2:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
979 WHUS76 KEKA 142210 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 310 PM PDT Tue May 14 2019 PZZ475-150615- /O.NEW.KEKA.SC.Y.0054.190515T1800Z-190516T2100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 310 PM PDT Tue May 14 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 2 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 11 AM Wednesday to 2 PM PDT Thursday. * WINDS...Southerly 15 to 25 kt with gusts to 30 kt * WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming westerly 10 ft at 10 sec on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
478 WHUS76 KEKA 150354 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 854 PM PDT Tue May 14 2019 PZZ470-151200- /O.EXB.KEKA.SC.Y.0054.190515T2100Z-190516T2100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 854 PM PDT Tue May 14 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 2 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 2 PM Wednesday to 2 PM PDT Thursday. * WINDS...Southerly increasing to 20 to 30 kt with occasional gusts to 35 kt Wednesday afternoon and evening. * WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming westerly 10 ft at 10 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-151200- /O.EXA.KEKA.SC.Y.0054.190515T1800Z-190516T2100Z/ Cape Mendocino to Pt Arena out 10 nm- 854 PM PDT Tue May 14 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 2 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 11 AM Wednesday to 2 PM PDT Thursday. * WINDS...Southerly increasing to 15 to 25 kt with a few gusts to 35 kt in the afternoon and evening on Wednesday. * WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming westerly 10 ft at 10 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-151200- /O.CON.KEKA.SC.Y.0054.190515T1800Z-190516T2100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 854 PM PDT Tue May 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 2 PM PDT THURSDAY... * WINDS...Southerly increasing to 20 to 30 kt with occasional gusts to 35 kt Wednesday afternoon and evening. * WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming westerly 10 ft at 10 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
917 WHUS76 KEKA 151005 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 305 AM PDT Wed May 15 2019 PZZ455-475-151815- /O.EXT.KEKA.SC.Y.0054.190515T1800Z-190517T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 305 AM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 AM PDT FRIDAY... * WINDS...Southerly increasing to 20 to 30 kt with a few gusts to 35 kt this afternoon and evening. * WAVES/SEAS...Southerly 6 to 9 ft at 8 seconds, becoming westerly 11 to 15 ft at 11 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-151815- /O.CON.KEKA.SC.Y.0054.190515T2100Z-190516T2100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 305 AM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM PDT THURSDAY... * WINDS...Southerly increasing to 20 to 30 kt with occasional gusts to 35 kt this afternoon and evening. * WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming westerly 7 to 10 ft at 10 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
176 WHUS76 KEKA 151228 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 528 AM PDT Wed May 15 2019 PZZ450-152030- /O.EXB.KEKA.SC.Y.0054.190516T0400Z-190516T1700Z/ Pt St George to Cape Mendocino out 10 nm- 528 AM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 10 AM PDT Thursday. * WINDS...Southerly increasing to 20 to 25 kt with a few gusts to 30 kt tonight. * WAVES/SEAS...Southerly 4 to 7 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-152030- /O.CON.KEKA.SC.Y.0054.190515T2100Z-190516T2100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 528 AM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM PDT THURSDAY... * WINDS...Southerly increasing to 20 to 30 kt with occasional gusts to 35 kt this afternoon and evening. * WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming westerly 7 to 10 ft at 10 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-475-152030- /O.CON.KEKA.SC.Y.0054.190515T1800Z-190517T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 528 AM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 AM PDT FRIDAY... * WINDS...Southerly increasing to 20 to 30 kt with a few gusts to 35 kt this afternoon and evening. * WAVES/SEAS...Southerly 6 to 9 ft at 8 seconds, becoming westerly 11 to 15 ft at 11 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
706 WHUS76 KEKA 151547 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 847 AM PDT Wed May 15 2019 PZZ455-475-160000- /O.EXT.KEKA.SC.Y.0054.190515T1800Z-190515T2100Z/ /O.NEW.KEKA.GL.W.0020.190515T2100Z-190516T0300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 847 AM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 2 PM this afternoon to 8 PM PDT this evening. * WINDS...Southerly increasing to 20 to 30 kt with gusts to 35 kt this afternoon and evening. Gusts to 40 kt near Cape Mendocino are possible this evening. * WAVES/SEAS...Southerly 7 to 10 ft at 9 seconds, becoming westerly 11 to 15 ft at 11 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ470-160000- /O.CON.KEKA.SC.Y.0054.190515T2100Z-190516T2100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 847 AM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM PDT THURSDAY... * WINDS...Southerly increasing to 20 to 30 kt with occasional gusts to 35 kt this afternoon and evening. * WAVES/SEAS...Southerly 7 to 10 ft at 9 seconds, becoming westerly 7 to 11 ft at 10 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-160000- /O.CON.KEKA.SC.Y.0054.190516T0400Z-190516T1700Z/ Pt St George to Cape Mendocino out 10 nm- 847 AM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PDT THURSDAY... * WINDS...Southerly increasing to 20 to 25 kt with a few gusts to 30 kt tonight. * WAVES/SEAS...Southerly 4 to 7 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
256 WHUS76 KEKA 152125 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 225 PM PDT Wed May 15 2019 PZZ455-160300- /O.EXP.KEKA.SC.Y.0054.000000T0000Z-190515T2100Z/ /O.CON.KEKA.GL.W.0020.000000T0000Z-190516T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 225 PM PDT Wed May 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Southerly increasing to 20 to 30 kt with gusts to 35 kt this afternoon and evening. Gusts to 40 kt near Cape Mendocino are possible. * WAVES/SEAS...Southerly 7 to 10 ft at 9 seconds, becoming westerly 11 to 15 ft at 11 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-160530- /O.EXP.KEKA.SC.Y.0054.000000T0000Z-190515T2100Z/ /O.EXT.KEKA.GL.W.0020.000000T0000Z-190516T1500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 225 PM PDT Wed May 15 2019 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THURSDAY... * WINDS...Southerly increasing to 20 to 30 kt with gusts to 35 kt this afternoon and evening. Gusts to 40 kt near Cape Mendocino this evening. * WAVES/SEAS...Southerly 7 to 10 ft at 9 seconds, becoming westerly 11 to 15 ft at 11 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ470-160530- /O.EXT.KEKA.SC.Y.0054.000000T0000Z-190516T0900Z/ /O.NEW.KEKA.GL.W.0021.190516T0900Z-190516T1500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 225 PM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 2 AM to 8 AM PDT Thursday. * WINDS...Southerly increasing to 20 to 30 kt with occasional gusts to 35 kt this afternoon and evening. Gusts strengthen to 40 kt early Thursday morning. * WAVES/SEAS...Southerly 7 to 10 ft at 9 seconds, becoming westerly 7 to 11 ft at 10 seconds on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-160530- /O.EXT.KEKA.SC.Y.0054.190516T0400Z-190517T0900Z/ Pt St George to Cape Mendocino out 10 nm- 225 PM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 2 AM PDT FRIDAY... * WINDS...Southerly increasing to 20 to 25 kt with a few gusts to 30 kt tonight, strongest near Cape Mendocino. * WAVES/SEAS...Southerly 5 to 9 ft at 7 seconds, largest near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
476 WHUS76 KEKA 160105 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 605 PM PDT Wed May 15 2019 PZZ455-160915- /O.CON.KEKA.GL.W.0020.000000T0000Z-190516T0300Z/ /O.EXB.KEKA.GL.W.0021.190516T0900Z-190517T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 605 PM PDT Wed May 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 2 AM TO 5 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 2 AM to 5 PM PDT Thursday. * WINDS...Southerly increasing to 25 to 35 kt this evening. Gusts strengthen to 45 kt Thursday morning. * WAVES/SEAS...Southerly 12 feet at 9 seconds becoming southwest 14 feet at 10 seconds during Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-160915- /O.EXT.KEKA.SC.Y.0054.190516T0400Z-190516T0900Z/ /O.EXB.KEKA.GL.W.0021.190516T1200Z-190516T1800Z/ Pt St George to Cape Mendocino out 10 nm- 605 PM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 2 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 11 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 5 AM to 11 AM PDT Thursday. * WINDS...Southerly increasing to 20 to 30 kt kt with a few gusts to 35 kt tonight. Winds gusting to 40 kt out of the southeast during Thursday morning. * WAVES/SEAS...Southerly 8 feet at 8, building to 12 feet at 9 seconds during Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ470-160915- /O.CON.KEKA.SC.Y.0054.000000T0000Z-190516T0900Z/ /O.EXT.KEKA.GL.W.0021.190516T0900Z-190516T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 605 PM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 2 AM TO 11 AM PDT THURSDAY... * WINDS...Southerly 25 to 35 kt with gusts to 45 kt during Thursday morning. * WAVES/SEAS...South 11 feet at 9 seconds building to 15 feet at 9 seconds during Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-160915- /O.EXT.KEKA.GL.W.0020.000000T0000Z-190517T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 605 PM PDT Wed May 15 2019 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... * WINDS...South 25 to 35 kt with gusts to 40 kt during Thursday. * WAVES/SEAS...South 14 feet at 10 seconds building to 20 feet at 11 seconds during Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
618 WHUS76 KEKA 160334 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 834 PM PDT Wed May 15 2019 PZZ450-161145- /O.CON.KEKA.SC.Y.0054.190516T0400Z-190516T0900Z/ /O.CON.KEKA.GL.W.0021.190516T1200Z-190516T1800Z/ Pt St George to Cape Mendocino out 10 nm- 834 PM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT THURSDAY... * WINDS...Southerly increasing to 20 to 30 kt. Winds gusting to 40 kt out of the southeast during Thursday morning. * WAVES/SEAS...Southerly 8 feet at 8, building to 12 feet at 9 seconds during Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ470-161145- /O.CON.KEKA.SC.Y.0054.000000T0000Z-190516T0900Z/ /O.CON.KEKA.GL.W.0021.190516T0900Z-190516T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 834 PM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT THURSDAY... * WINDS...Southerly 25 to 35 kt with gusts to 45 kt during Thursday morning. * WAVES/SEAS...South 11 feet at 9 seconds building to 15 feet at 9 seconds during Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ455-161145- /O.CON.KEKA.GL.W.0021.190516T0900Z-190517T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 834 PM PDT Wed May 15 2019 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT THURSDAY... * WINDS...Southerly 25 to 35 kt. Gusts to 45 kt Thursday. * WAVES/SEAS...Southerly 12 feet at 9 seconds becoming southwest 14 feet at 10 seconds during Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-161145- /O.CON.KEKA.GL.W.0020.000000T0000Z-190517T0000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 834 PM PDT Wed May 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WINDS...South 25 to 35 kt with gusts to 40 kt during Thursday. * WAVES/SEAS...South 14 feet at 10 seconds building to 20 feet at 11 seconds during Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 14, 2:51 PM PDT, 19 minutes earlier.
Area forecast discussion, May 14, 2:51 PM PDT, 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 251 PM PDT Tue May 14 2019 .SYNOPSIS...Periods of light rain will continue across Humboldt and Del Norte counties through tonight. Heavier rain, below normal temperatures, and breezy southerly winds are expected across the entire area Wednesday and Thursday. A brief break is expected for Friday with more rain during the weekend. && .DISCUSSION...A dramatic pattern change is well underway across northwest California this afternoon as a weak front decays over the area, bringing light rain to Del Norte and Humboldt Counties. Rain has been less prevalent across Mendocino and Trinity Counties today, however extensive cloud cover has held high temperatures down in the 60s to around 70 degrees, in stark contrast to the highs in the 80s which had been observed in recent days. Light rain will remain possible through the overnight hours, however the more substantial rain threat will arrive on Wednesday as an upper level trough with a slight negative tilt approaches the coast and an attendant surface low rapidly deepens off of Cape Mendocino. This will drive a much more substantial front through the area during the afternoon, with the heaviest rain focused over Mendocino and southern Humboldt with lighter amounts farther north. The front will move through rather quickly, likely capping rainfall totals near or below 1 inch on Wednesday. The other area of concern with Wednesday's system will be gusty winds along the Humboldt and Mendocino coasts as the low strengthens offshore. A Wind Advisory may eventually be warranted over some of the higher coastal terrain for Wednesday evening, but have opted to wait another forecast cycle or two to allow the details to come into clearer focus. Abundant shower activity will stick around through Thursday as the center of the upper low moves across the area, also bringing much cooler daytime temperatures to inland portions of the area for the next few days. /CB && .LONG TERM...From previous discussion...Friday models have come into better agreement on some shortwave ridging building over the area. Most of the showers should have moved out of the area by Friday morning. Currently it looks like there will be lingering clouds across the area, but if any areas do manage to clear frost or freezing temperatures will be likely with the cool airmass. Temperatures at 850MB are expected to be only around 2C. Some of the coldest temperatures may be at elevations over 3,000 feet. Saturday the next system is expected to move onshore. Current models show this to be the wettest one so far. The ensembles are showing moderate probabilities of a weak atmospheric river briefly hitting the area on Saturday and then focusing on areas south of us. Still it is possible that quite a bit of the area could see over an inch of rain in 12 to 18 hours. Confidence is still low on this, but it has the potential to be an unseasonably strong event. The main impacts would be rapid rises on small streams and creeks with some minor flooding possible. Mainstem rivers would likely only see moderate rises and no flooding. MKK && .AVIATION...Light rain this morning has generally given way to VFR conditions with scattered lower clouds along the coast north of Cape Mendocino today. This break should continue through this evening before another front approaches the area, bringing rain and lowering ceilings once again tonight. A pesky MVFR ceiling has rested around 3000 feet inland, however this is expected to slowly continue to break up. Surface winds across the area should remain light and variable for the rest of today before accelerating southerly tomorrow. There also is potential for some low-level wind shear along the coast with this next system as a low-level jet moves onshore, however confidence on precise strength and timing of this is still low. /TDJ && .MARINE...Winds and seas are still on track, and should remain light today before southerlies accelerate tomorrow as a front approaches the region. These southerlies whip up short period southerly seas by tomorrow afternoon, and before they have a chance to filter out are reinforced by fresh westerly seas generated behind the system, which fill in quickly and aggressively early Thursday morning. This will lead to confused, washing-machine like conditions, strongest in the southern waters but extending northward to Pt. Saint George. Seas look to calm significantly on Friday before several more fronts work through the area over weekend and into early next week, repeating the pattern of southerly winds ahead of the fronts and NW winds behind. There will be several windows for mariners to get out where winds will be relatively light and smaller seas can be expected, especially Friday afternoon and evening. /TDJ /WCI && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 14, 3:51 AM PDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 351 AM PDT Tue May 14 2019 CAZ101>113-151100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 351 AM PDT Tue May 14 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A significant pattern change is expected to bring a period of below normal temperatures and above normal rainfall across the area from Wednesday through the weekend. Over an inch of rain or more is possible in many areas by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.